How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I am a 51 year old Female .. I have not had my period months

Customer Question

I am a 51 year old Female .. I have not had my period for 11 months now .. I recently had a yeast infection and was given diflucan and Monistat from my obgyn .. My husband has very low testistorone so we have not had sex for a couple of months .. I used a vibrator with a hard pointy tip yesterday .. I have not used it for about a month .. Afterwards I noticed a burning feeling down there .. I looked and inside my left lip and on right side of clitoris it looks like two small spots where the top layer of skin got ulcerated and red .. It burns if I wash it .. My obgyn mentioned I may need estrogen cream for dryness .. Could this happen from using the vibrator ? I cannot get a spot till later in the week .. It's making me nervous .. Thank you .. Dawna
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. C. replied 1 year ago.

Hi, It's Dr. C. Board certified Ob-gyne with 30 years of experience. I can help you today.

Yes as women get into the menopausal transition and into menopause, there is thinning of the tissue and also an elevation in the vaginal pH with lowering estrogen levels. Elevation in pH can make it easier to catch yeast infections and can also cause tissue rawness, burning, dryness and tearing with sex and the use of a vibrator.

Most likely, some vaginal estrogen cream or tablets will be helpful. The symptoms are very common in women who are in menopause or nearing menopause. It is usually quite easy to solve. Estrogen cream is cheaper but messier to use. Vagifem tablets are easier to use but more expensive. Women need to check with their insurance to see if they have coverage for both equally.If so, the Vagifem tablets are preferred. Although it's an estrogen product, there is virtually no absorption into the blood stream of estrogen. So even though the package insert (which is required for all estrogen products by the FDA) will say things about breast cancer, blood clots, etc., these warning do not apply to the Vagifem product. There is somewhat more absorption into the blood system with the cream. The only reason why women will definitely want the tablets is if a woman has a history of breast cancer, blood clots or heart attack. The proper usage is to use for the 2 products is as follows:

Estrace (estradiol) cream - use 1 gram nightly for 7nights, than use 1 gram twice weekly

Vagifem pellets - use one pellet nightly for 14 nights, than use twice weekly

Most women will notice an improvement within 2 weeks.

If this treatment doesn't help, there may be something else going on.

I hope this was reassuring and helpful. Please reply if I can clarify anything.